Thunderstorm Wind, Hot Spring
- When
- July 19, 6:15 AM CST
- Where
- Hot Spring County, Malvern
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.367, -92.800
Some trees and power lines were downed in Malvern.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 19, 3:00 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SAT JUL 19 2003 COMPLEX OF THUNDERSTORMS MOVING SOUTH ACROSS NORTHEASTERN PARTS OF CWA. CAP APPEARS TO BE HOLDING FARTHER TO THE WEST. MODELS SUGGEST THUNDERSTORMS WILL CONTINUE MOVING SOUTH THIS MORNING INTO THIS AFTERNOON WITH MOST OF THE ACTION IN THE EAST. CAP HAS A BETTER CHANCE OF HOLDING IN THE WEST. BIG PROBLEM WITH ALL THIS IS THAT AREAS AFFECTED BY THE THUNDERSTORMS WILL HAVE CLOUDS EARLY IN THE DAY AND WILL LIKELY NOT WARM UP AS MUCH. THESE AREAS WILL STAY BELOW HEAT ADVISORY CRITERIA. HAVE HIGH CONFIDENCE OF THIS IN THE EAST BUT STILL A QUESTION ACROSS CENTRAL SECTIONS. LOOKS LIKE WESTERN ZONES MAY NOT BE AFFECTED AND WILL HEAT UP AS MUCH AS THEY DID YESTERDAY. WILL GO WITH A HEAT ADVISORY FOR TODAY FOR THE WEST. DAY SHIFT WILL NEED TO MONITOR OTHER AREAS LATER THIS MORNING. WILL CARRY LIKELY POPS IN THE EAST...MAINLY FOR THIS MORNING. POPS WILL DROP TO 20 PERCENT IN THE WEST. MAIN THUNDERSTORM COMPLEX SHOULD BE INTO THE SOUTHEAST OR SOUTH OF THE AREA BY TONIGHT. MODELS DO NOT SHOW ADDITIONAL THUNDERSTORMS TONIGHT...BUT WITH WEAK SHORT WAVES AND DIFFLUENT NORTHWEST FLOW ALOFT...WILL KEEP A SLIGHT CHANCE IN FOR ALL AREAS TONIGHT IN CASE NEW THUNDERSTORMS DO DEVELOP. BOUNDARY MAY MOVE NORTH SUNDAY AND MOST OF THE AREA WILL BE IN THE HEAT AND HUMIDITY AGAIN. MOST AREAS EXCEPT THE NORTH WILL MEET HEAT ADVISORY CRITERIA ON SUNDAY. THIS COULD BE DISRUPTED IF ANY NEW THUNDERSTORM COMPLEXES FORM TONIGHT. THIS ALONG WITH DIFFERING AREAS BEING AFFECTED BY A HEAT ADVISORY FOR SUNDAY COMPARED WITH TODAY WILL PRECLUDE MENTION OF A HEAT ADVISORY IN THE ZONES FOR SUNDAY AT THIS TIME. WILL GO WITH A CHANCE OF THUNDERSTORMS IN ALL BUT THE WEST FOR SUNDAY DUE TO THE PRESENCE OF BOUNDARIES FROM TODAY. THE WEST MAY STILL BE CAPPED SO WILL KEEP POPS LOWER THERE. INCREASING AMPLITUDE IN THE UPPER FLOW SHOULD ALLOW A COLD FRONT TO REACH THE AREA ON MONDAY. THIS WILL BRING ANOTHER GOOD CHANCE OF THUNDERSTORMS TO THE CWA ON MONDAY. HEAT AND HUMIDITY SHOULD CONTINUW UNTIL THEN. LITTLE CHANGE MADE TO EXTENDED. .LIT...HEAT ADVISORY TODAY WEST ZONES 21-22-30-37-38-40>42-52>54
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE ENTIRE STATE OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING INTO CENTRAL AND EASTERN ARKANSAS DURING THE MORNING HOURS AND WILL WEAKEN. STRONG WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS WITH THESE STORMS. THE STORMS WILL MOVE TO THE SOUTH...WITH THE HIGHEST CHANCE OF PRECIPITATION IN THE EASTERN HALF OF THE STATE. BOUNDARIES LEFT BY THESE STORMS WILL BE THE FOCUS OF MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY IN THE EASTERN HALF OF THE STATE. SOME SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL WILL BE POSSIBLE. A HEAT ADVISORY IS IN EFFECT TODAY FOR WEST CENTRAL ARKANSAS. HIGH TEMPERATURES IN THIS AREA IN THE MID TO UPPER 90S...ALONG WITH HIGH HUMIDITY VALUES...WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES THIS AFTERNOON. ELSEWHERE...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES...DUE TO INCREASED CLOUD COVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NORTHERN TWO THIRDS OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY IN THE AFTERNOON AND EVENING HOURS AS A SURFACE BOUNDARY MOVES INTO THE STATE. LARGE HAIL AND LOCALLY HEAVY RAIN MAY BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. ALL OF ARKANSAS IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AS A COLD FRONT MOVES INTO THE STATE. STRONG WINDS AND LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. HIGH PRESSURE WILL MOVE INTO THE STATE WEDNESDAY THROUGH FRIDAY...BRINGING PARTLY CLOUDY SKIES AND LESS OPPRESSIVE TEMPERATURES. AFTERNOON HIGH LATE NEXT WEEK WILL BE IN THE UPPER 80S TO THE MID 90S ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TONIGHT...MAINLY IN CENTRAL AND EASTERN ARKANSAS. 58
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Some trees and power lines were downed in Malvern.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329482.